What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Aug 25, 10:14 AM PST, 4 hours 6 minutes earlier. Its key messages:
- * Plan on afternoon shower and thunderstorm chances through Wednesday, bringing frequent lightning, small hail, gusty winds, and heavy rain. * The greatest potential for flooding will take place today and Tuesday, with the highest risk for flash flooding over urban areas and burn scars such as the Davis and Connor. * Cooler temperatures early week will rebound back to around average by the end of this week.
Area forecast discussion, Aug 25, 10:14 AM PST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1114 AM PDT Mon Aug 25 2025
.KEY MESSAGES...
* Plan on afternoon shower and thunderstorm chances through
Wednesday, bringing frequent lightning, small hail, gusty winds,
and heavy rain.
* The greatest potential for flooding will take place today and
Tuesday, with the highest risk for flash flooding over urban areas
and burn scars such as the Davis and Connor.
* Cooler temperatures early week will rebound back to around average
by the end of this week.
&&
.DISCUSSION...
No major changes to the forecast from early this morning.
The initially clear skies from this morning are already started to
be peppered with some cumulus this morning. Surface heating is
already putting in the work in combination with our 0.8"
precipitable water from this morning's sounding to fuel shower and
thunderstorm development for the day. Plan on another very active
shower and storm day with storms kicking off as early as 11am and
persisting through the early evening.
A Flood Watch watch is in effect from noon through 9PM to account
for the threat of flash flooding, particularly in burn areas. See
the Flood Watch at www.weather.gov/reno for all the details.
Otherwise, plan on general thunderstorm threats, including
lightning, strong outflow winds of 50+ mph, locally heavy
rainfall, and even hail. Strong outflow winds over dry lake beds
and playas will produce areas of blowing dust with near zero
visibility. If you're out and about today recreating on the lake,
in the mountains or at the playa, be sure you have a way to
receive weather alerts through your phone or check the weather
regularly.
The storm party continues into Tuesday and Wednesday, with Tuesday
being the last potentially big storm day. Plan on widespread showers
and thunderstorms on Tuesday as well before more drying takes place
for Wednesday. Drier, westerly flow for areas north of Highway 50
will limit storms there, but we will still see some development for
areas south of Highway 50 on Wednesday. Thunderstorm potential
really appears to take a dive on Thursday with the lowest chances so
far for the week.
Friday onward becomes a little more muddy with the ensemble clusters
showing an upper level trough off the Pacific Northwest coast. This
trough off the coast may drop southward enough into NE CA/NW NV to
promote more dry, southwesterly flow, but the ensembles aren't in
great agreement beyond the existence of the trough. Something to
keep in mind is that we are approaching the beginning of
September (transition season for the models), which means that the
extended forecast can be a little more difficult to surmise.
-Edan
&&
.AVIATION...
Sufficient monsoonal moisture along with hot temperatures will
continue to produce widespread coverage of showers and thunderstorms
this afternoon. Plan on brief periods of IFR conditions due to heavy
rain and sudden reductions to visibility.
The best chances and timing for thunderstorms starting today:
-80% at KMMH (11a-12p)
-60-70% at other terminals (12-1p)
-40% at 88NV in the Black Rock Desert (4-5p)
Main threats today with these storms will be heavy rain, small hail,
frequent lightning, and outflow gusts up to 45 kts. Storm activity
is expected to continue Tuesday with similar chances and timing.
-Justin/Edan
&&
.REV Watches/Warnings/Advisories...
NV...Flood Watch until 9 PM PDT this evening NVZ001>003.
CA...Flood Watch until 9 PM PDT this evening CAZ071>073.
&&
In the hours before
Special weather statement, Aug 25, 12:31 PM PST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Reno NV
131 PM PDT Mon Aug 25 2025
CAZ071-072-NVZ002-252100-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
131 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SIERRA...NEVADA AND SOUTHERN
WASHOE COUNTIES THROUGH 200 PM PDT...
At 131 PM PDT, Doppler radar was tracking a strong thunderstorm near
Independence Lake, or 8 miles west of Stampede Reservoir, moving east
at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stampede Reservoir, Boca Reservoir, Independence Lake, Hobart Mills,
Ca 89 At Nevada-Sierra Co Line, Upper Little Truckee Campground, Boca
Rest Campground, and Logger Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3937 12034 3955 12043 3963 12016 3941 11998
TIME...MOT...LOC 2031Z 265DEG 17KT 3948 12028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Aug 25, 1:13 PM PST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Reno NV
213 PM PDT Mon Aug 25 2025
CAZ072-252145-
Greater Lake Tahoe Area CA-
213 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PLACER AND NEVADA COUNTIES
THROUGH 245 PM PDT...
At 212 PM PDT, Doppler radar was tracking a strong thunderstorm over
Olympic Valley, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alpine Meadows, Prosser Creek Reservoir, Tahoe City, Olympic Valley,
Boca Reservoir, Glenshire-Devonshire Cdp, Northstar, Hirschdale,
Truckee, Northstar Ski Area, Granite Flat Campground, Lakeside
Campground, Glenshire-Devonshire, Ca 89 At Placer-Nevada Co Line,
Olympic Valley Ski Area, Dollar Point, Alpine Meadows Campground,
Tahoe State Rec Area Campground, Boca Campground, and Truckee-Tahoe
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3917 12011 3915 12023 3936 12031 3941 12006
TIME...MOT...LOC 2112Z 158DEG 6KT 3922 12021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Aug 25, 1:28 PM PST, 52 minutes before
Special Weather Statement
National Weather Service Reno NV
228 PM PDT Mon Aug 25 2025
CAZ071-252200-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
228 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PLUMAS AND SIERRA COUNTIES
THROUGH 300 PM PDT...
At 228 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sierraville, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sierraville, Calpine, and Sattley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3972 12034 3952 12021 3948 12044 3949 12044
3953 12043 3961 12047 3965 12052
TIME...MOT...LOC 2128Z 260DEG 6KT 3956 12039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Aug 25, 1:33 PM PST, 47 minutes before
Special Weather Statement
National Weather Service Reno NV
233 PM PDT Mon Aug 25 2025
NVZ002-003-252200-
Greater Lake Tahoe Area NV-Greater Reno-Carson City-Minden Area NV-
233 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT STOREY AND SOUTHERN WASHOE
COUNTIES THROUGH 300 PM PDT...
At 233 PM PDT, Doppler radar was tracking a strong thunderstorm near
Caughlin Ranch, or near Reno, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Reno, Sparks, Lockwood, Wingfield Springs, Damonte Ranch, Northwest
Reno, Caughlin Ranch, Reno-Tahoe International Airport, Galena,
Hidden Valley, Spanish Springs, Nws Reno, and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3936 11987 3953 11992 3962 11965 3936 11961
TIME...MOT...LOC 2133Z 260DEG 6KT 3944 11984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Aug 25, 1:36 PM PST, 44 minutes before
Special Weather Statement
National Weather Service Reno NV
236 PM PDT Mon Aug 25 2025
CAZ071-252200-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
236 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PLUMAS COUNTY THROUGH 300 PM
PDT...
At 236 PM PDT, Doppler radar was tracking a strong thunderstorm near
Beckwourth, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beckwourth, Vinton, Frenchman Lake, Lake Davis, Chilcoot-Vinton,
Beckwourth-Nervino Airport, and Ca 49 At Sierra-Plumas Co Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3971 12039 3985 12044 3996 12021 3971 12015
TIME...MOT...LOC 2136Z 260DEG 6KT 3981 12037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Aug 25, 1:40 PM PST, 40 minutes before
Special Weather Statement
National Weather Service Reno NV
240 PM PDT Mon Aug 25 2025
CAZ071-072-252215-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
240 PM PDT Mon Aug 25 2025
...STRONG THUNDERSTORMS WILL IMPACT PLACER...SIERRA AND NEVADA
COUNTIES THROUGH 315 PM PDT...
At 239 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms over Donner Peak, or near Soda Springs, moving east at
5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prosser Creek Reservoir, Donner Peak, Independence Lake, Northstar,
Glenshire-Devonshire Cdp, Truckee, Northstar Ski Area, Ca 89 At
Nevada-Sierra Co Line, Upper Little Truckee Campground, Granite Flat
Campground, Lakeside Campground, Ca 89 At Placer-Nevada Co Line,
Alpine Meadows Campground, Hobart Mills, Truckee-Tahoe Airport, and
Donner Memorial Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3953 12017 3926 12006 3922 12027 3939 12036
3943 12037 3948 12043
TIME...MOT...LOC 2139Z 260DEG 6KT 3933 12029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GG